MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; TRIAL OFFSET 3MM

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; TRIAL OFFSET 3MM
Model Number 02.07.10.8651
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 4 february 2025.(b)(4) items manufactured and released on 05-sep-2022.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Visual inspection performed by r&d department: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset, and trial keel assembly, from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.Root cause: the issue was likely influenced by a combination of the inherent mechanical limitations of the design version involved and the forces applied under the specific conditions of use.
 
Event or Problem Description
The antirotational insert of the trial offset 3mm broke and remained inside the trial femur and stem.The operation was extended by around 30 minutes and the patient had to remain under anesthesia longer.In addition, bone had to be removed from the anterior femoral bone above the offset connector in order to be able to grasp the shaft with forceps.

Brand Name
KNEE INSTRUMENTS
Common Device Name
TRIAL OFFSET 3MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21420549
Report Number3005180920-2025-00102
Device Sequence Number20753206
Product Code LXH
UDI-Device Identifier07630345713148
UDI-Public07630345713148
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.8651
Device Lot Number2254376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown